Alert archive / Illinois / River Flood Warnings in 2019

River Flood Warning 69, NWS Lincoln, IL

September 28, 2019Fulton County, Illinois

NWS Lincoln, IL issued this river flood warning at Sep 28, 2019, 8:56 AM CDT for Fulton County, Illinois. It took effect at Sep 29, 2019, 6:32 PM CDT. It was in force for .

The area

The outline as issued.

The facts

Issued
Sep 28, 2019, 8:56 AM CDT (13:56 UTC)
In effect from
Sep 29, 2019, 6:32 PM CDT
Expired
Sep 29, 2019, 9:59 AM CDT
In force
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Flood severity
Minor

County Fulton County, IL

The radar

The Lincoln radar (KILX), 87 km from the middle of the area, began a volume at 13:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Spoon River (W-IL) at Seville (SEVI2). The gauge peaked at 19.95 ft at Sep 29, 2019, 10:00 PM CDT.

actionminormoderate1015202509/2809/2909/30
Action stage
19 ft
Minor stage
22 ft
Moderate stage
25 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05570000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

715 
WGUS43 KILX 281356
FLWILX


Flood Warning
National Weather Service Lincoln IL
856 AM CDT Sat Sep 28 2019

...The National Weather Service in Lincoln IL has issued a flood 
warning for the following river in Illinois...

  Spoon River at Seville affecting Fulton County

.The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with interests along this river need to prepare for flooding.
Stay tuned for further updates on this flooding situation.

&&

ILC057-290355-
/O.NEW.KILX.FL.W.0069.190930T0527Z-191002T1415Z/
/SEVI2.1.ER.190930T0527Z.191001T1200Z.191002T0815Z.NO/
856 AM CDT Sat Sep 28 2019

The National Weather Service in Lincoln IL has issued a 

* Flood Warning for 
  The Spoon River at Seville.
* From late Sunday night until Wednesday morning.
* At  745 AM Saturday the stage was 9.5 feet.
* Flood stage is 22.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Monday morning and 
  continue to rise to near 23.1 feet by Tuesday morning.The river 
  will fall below flood stage by early Wednesday morning.
* Impact...At 23.0 feet...Easterly access road to Seville inundated.

&&


                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Sun    Mon    Tue

Spoon River
 Seville           22   9.5 Sat 8 AM    16.5   22.5   23.1


&&

LAT...LON 4059 9036 4058 9027 4045 9029 4037 9011
      4030 9015 4041 9040             

$$

JRP
2 follow-up statements
158 
WGUS83 KILX 290037
FLSILX


Flood Statement
National Weather Service Lincoln IL
737 PM CDT Sat Sep 28 2019

...The Flood Warning continues for the following river in Illinois...

  Spoon River at London Mills affecting Fulton and Knox Counties
  Spoon River at Seville affecting Fulton County

.The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.

Additional river and weather information is available at 
www.weather.gov/ilx.

&&

ILC057-095-291437-
/O.EXT.KILX.FL.W.0068.000000T0000Z-191004T1415Z/
/LNMI2.1.ER.190929T0144Z.191001T0000Z.191004T0815Z.NO/
737 PM CDT Sat Sep 28 2019

The Flood Warning continues for
  The Spoon River at London Mills. 
* Until Friday morning.
* At 645 PM Saturday the stage was 14.5 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this evening and continue to 
  rise to near 20.3 feet by Monday evening.The river will fall below 
  flood stage by early Friday morning.

&&

                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Sun    Mon    Tue

Spoon River
 London Mills      15  14.5 Sat 7 PM    17.3   20.0   20.2

&&

LAT...LON 4081 9020 4079 9012 4070 9024 4058 9027
      4059 9036 4071 9032             

$$

ILC057-291437-
/O.EXT.KILX.FL.W.0069.190929T2332Z-191004T0600Z/
/SEVI2.1.ER.190929T2332Z.191002T0000Z.191004T0000Z.NO/
737 PM CDT Sat Sep 28 2019

The Flood Warning continues for
  The Spoon River at Seville. 
* From Sunday evening until late Thursday night.
* At 645 PM Saturday the stage was 14.2 feet.
* Flood stage is 22.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tomorrow evening and continue 
  to rise to near 24.0 feet by Tuesday evening.The river will fall 
  below flood stage by Thursday evening.
* Impact...At 23.0 feet...Easterly access road to Seville inundated.

&&

                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Sun    Mon    Tue

Spoon River
 Seville           22  14.2 Sat 7 PM    18.9   23.3   23.8

&&

LAT...LON 4059 9036 4058 9027 4045 9029 4037 9011
      4030 9015 4041 9040             

$$

Auten
814 
WGUS83 KILX 291459
FLSILX


Flood Statement
National Weather Service Lincoln IL
959 AM CDT Sun Sep 29 2019

...The Flood Warning is cancelled for the following river in 
Illinois...

  Spoon River at Seville affecting Fulton County

.The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation. River levels are 
expected to continue falling.

Since flooding has subsided, this will be the last statement for this
flooding event.

ILC057-291529-
/O.CAN.KILX.FL.W.0069.000000T0000Z-191004T0600Z/
/SEVI2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
959 AM CDT Sun Sep 29 2019

The Flood Warning is cancelled for
  The Spoon River at Seville.
* At  945 AM Sunday the stage was 17.5 feet.
* Flood stage is 22.0 feet.
* Forecast...The river will crest below flood stage at 19.1 feet 
  Tuesday morning.


&&


                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Mon    Tue    Wed

Spoon River
 Seville           22  17.5 Sun 10 AM   18.6   19.1   19.0


&&

LAT...LON 4059 9036 4058 9027 4045 9029 4037 9011
      4030 9015 4041 9040             

$$

JRP

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this river flood warning went out at Sep 28, 6:41 AM CDT, 2 hours 15 minutes earlier.

Area forecast discussion, Sep 28, 6:41 AM CDT, 2 hours 15 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
641 AM CDT Sat Sep 28 2019

.SYNOPSIS...
Issued at 302 AM CDT Sat Sep 28 2019

A frontal boundary draped across central Illinois, will be the
focus for scattered thunderstorms this weekend. By late Sunday and
through early next week, the front will lift north of the area,
allowing unseasonably warm and humid air to spread north.

&&

.SHORT TERM...(Today through Sunday)
ISSUED AT 302 AM CDT Sat Sep 28 2019

Another line of convection with large trailing stratiform rain
region is spreading ENE across the CWA early this morning along a
quasi- stationary front. A 40 kt southwest low- level jet and
anomalously high Pwats (sampled at 1.7" on 00z ILX sounding) have
contributed to the excessive rainfall which has affected the
northwest quarter of CWA. 3-7" rain totals have been reported in
these locations since yesterday morning. Will let the Flash Flood
watch go through 7 AM with flooding occurring in some areas and
additional rain in excess of 1" possible through sunrise.

High-res models suggest the front to gradually sink south this
morning, reaching near or north of the I-72 corridor before
stalling out. Luckily mid level support is lacking and expect
lower coverage of storms today with a much lower threat of
excessive rainfall. The front will focus a sharp thermal gradient
with northeast flow limiting highs to the lower 70s north, and
mid-upper 80s south of the boundary.

Scattered storms will linger tonight into Sunday as the boundary
remains stalled and a focus for low level convergence. Again upper
level support remains weak and have additional QPF after this
morning under one inch. The front is expected to lift north
Sunday afternoon, in response to low pressure development over the
Plains. This should push the better storm coverage north of our
area through Sunday afternoon.

.LONG TERM...(Monday through Friday)
ISSUED AT 302 AM CDT Sat Sep 28 2019

Good model agreement in keeping the front to the northwest Monday
through much of Tuesday as low pressure tracks across the upper
Midwest. The subtropical ridge expands north into the mid-
Mississippi Valley, with rising mid level heights and thermal
ridging expanding northeast. Mid 80s to lower 90s highs still
appear likely, which will be near record levels for some areas.
Southwest low level flow to advect unseasonably high 70 degree
dewpoints in, resulting in mid 90s peak heat indices.

Tuesday night through Thursday...the cold front to our northwest
will slowly progress southeast across the area as an upper low
tracks from the Plains into the northern Great Lakes. This will
return thunderstorms to the forecast, again with highest pops and
QPF favoring the northern CWA. Heavy rain threat will need to be
monitored due to the slow frontal push and anomalously high
Pwats.

Strong Canadian high pressure is then forecast to build southeast
through the upper Midwest for the end of the week. This is likely
to bring the first widespread fall airmass of the season, with
60s highs across the north Thursday and area-wide Friday.

&&

.AVIATION...(For the 12Z TAFS through 12Z Sunday morning)
Issued at 640 AM CDT Sat Sep 28 2019

A slow moving frontal boundary will continue to be the focus for
showers and isolated thunderstorms this morning, and then again
mainly tonight. Instability has waned in the last couple of hours,
and lightning is minimal at 12z. The cold front is positioned just
north of Peoria, and is slowly dropping to the southeast. It will
stall across central Illinois at some point today. Areas north and
west of the front will be the focus for likely rain and scattered
storms later tonight.

Clouds along and northwest of the front are in the IFR category.
We expect at least some MVFR clouds to develop at all TAF sites,
with IFR possible for the western TAFs of SPI, BMI, and PIA.

Winds will become variable in the vicinity of the front as it arrives,
then become northerly after the front passes. The projections in
the high resolution models are for winds to become northeasterly
at all terminals by tonight, indicating the cold front will
eventually pass to the south of the majority of our forecast area.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...25
SHORT TERM...25
LONG TERM...25
AVIATION...Shimon
Hazardous weather outlook, Sep 28, 6:22 AM CDT, 2 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
622 AM CDT Sat Sep 28 2019

ILZ027>031-036>038-040-041-291130-
Fulton-Knox-Marshall-Mason-McLean-Peoria-Schuyler-Stark-Tazewell-
Woodford-
622 AM CDT Sat Sep 28 2019

This Hazardous Weather Outlook is for portions of central
Illinois and west central Illinois.

.DAY ONE...TODAY AND TONIGHT...

Showers and thunderstorms are likely this morning and again later
tonight, with spotty showers possible this afternoon and evening.
While the risk of severe weather is low, the main concern will be
the potential for flash flooding due to heavy rainfall.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

Additional thunderstorms are possible on Sunday, and again
Tuesday night through Wednesday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight. However, rainfall
and flooding reports would be greatly appreciated.

ILZ047>050-291130-
Cass-Menard-Morgan-Scott-
622 AM CDT Sat Sep 28 2019

This Hazardous Weather Outlook is for portions of central
Illinois and west central Illinois.

.DAY ONE...TODAY AND TONIGHT...

Showers and thunderstorms are likely this morning and again later
tonight, with spotty showers possible this afternoon and evening.
While the risk of severe weather is low, the main concern will be
the potential for flash flooding due to heavy rainfall.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

Additional thunderstorms are possible from early on Sunday, and
again Tuesday night through Wednesday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight. However, rainfall
and flooding reports would be greatly appreciated.

ILZ042>046-051>057-061-291130-
Champaign-Christian-Coles-De Witt-Douglas-Edgar-Logan-Macon-
Moultrie-Piatt-Sangamon-Shelby-Vermilion-
622 AM CDT Sat Sep 28 2019

This Hazardous Weather Outlook is for portions of central
Illinois and east central Illinois.

.DAY ONE...TODAY AND TONIGHT...

Showers and thunderstorms are likely this morning, with additional
chances later this afternoon and tonight. While the threat of
severe storms is low, locally heavy rain could occur, which may
cause areas of flooding.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

Additional thunderstorms are possible from early on Sunday, and
again Tuesday night through early Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

ILZ062-063-066>068-071>073-291130-
Clark-Clay-Crawford-Cumberland-Effingham-Jasper-Lawrence-Richland-
622 AM CDT Sat Sep 28 2019

This Hazardous Weather Outlook is for portions of east central
Illinois and southeast Illinois.

.DAY ONE...TODAY AND TONIGHT...

Isolated thunderstorms are possible near the I-70 tonight. Severe
weather is not expected in southeast Illinois.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

Additional storms are forecast for Wednesday night and Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

Shimon

In the hours before

Local storm report, Sep 28, 8:00 AM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
800 AM CDT SAT SEP 28 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       ROANOKE                 40.80N 89.20W
09/28/2019  M6.14 INCH       WOODFORD           IL   CO-OP OBSERVER

0700 AM     HEAVY RAIN       MACKINAW                40.53N 89.36W
09/28/2019  M0.00 INCH       TAZEWELL           IL   CO-OP OBSERVER

0800 AM     HEAVY RAIN       KNOXVILLE               40.91N 90.29W
09/28/2019  M3.50 INCH       KNOX               IL   CO-OP OBSERVER

&&

JRP
Local storm report, Sep 28, 8:03 AM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
803 AM CDT SAT SEP 28 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     HEAVY RAIN       MINONK                  40.90N 89.04W
09/28/2019  M6.60 INCH       WOODFORD           IL   CO-OP OBSERVER

&&

JRP
Local storm report, Sep 28, 8:18 AM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
818 AM CDT SAT SEP 28 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     HEAVY RAIN       LACON                   41.02N 89.41W
09/28/2019  M3.11 INCH       MARSHALL           IL   CO-OP OBSERVER

0600 AM     HEAVY RAIN       HAVANA                  40.30N 90.06W
09/28/2019  M2.24 INCH       MASON              IL   CO-OP OBSERVER

&&

JRP
Local storm report, Sep 28, 8:24 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
824 AM CDT SAT SEP 28 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     HEAVY RAIN       5 NW PEORIA             40.80N 89.68W
09/28/2019  M7.60 INCH       PEORIA             IL   CO-OP OBSERVER

&&

JRP
Local storm report, Sep 28, 8:49 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LINCOLN IL
849 AM CDT SAT SEP 28 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       MACKINAW                40.53N 89.36W
09/28/2019  M1.94 INCH       TAZEWELL           IL   CO-OP OBSERVER

&&

JRP
Local storm report, Sep 28, 8:51 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
851 AM CDT SAT SEP 28 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     HEAVY RAIN       VIRGINIA                39.95N 90.21W
09/28/2019  M1.49 INCH       CASS               IL   CO-OP OBSERVER

&&

JRP

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 27, 7:01 PM CDTTornado WarningILXKnox, Peoria29 min
Sep 27, 7:09 PM CDTSevere Thunderstorm WarningILXKnox, Stark51 min
Sep 27, 7:16 PM CDTFlash Flood WarningILXKnox, Marshall, Peoria, Stark6 hr
Sep 27, 7:37 PM CDTSevere Thunderstorm WarningILXMarshall, Peoria, Woodford38 min
Sep 27, 7:53 PM CDTSevere Thunderstorm WarningILXFulton52 min
Sep 27, 7:58 PM CDTFlash Flood WarningILXFulton, Knox6 hr
Sep 27, 8:11 PM CDTSevere Thunderstorm WarningILXMarshall19 min
Sep 27, 8:26 PM CDTTornado WarningILXFulton, Peoria, Tazewell19 min
Sep 27, 8:36 PM CDTFlash Flood WarningILXPeoria, Tazewell, Woodford6 hr
Sep 27, 8:39 PM CDTSevere Thunderstorm WarningILXPeoria, Tazewell, Woodford36 min
Sep 27, 8:45 PM CDTSevere Thunderstorm WarningILXSchuyler32 min
Sep 27, 8:53 PM CDTSevere Thunderstorm WarningILXFulton, Peoria, Tazewell37 min
Sep 27, 9:27 PM CDTSpecial Weather StatementILXTazewell33 min
Sep 27, 9:32 PM CDTSpecial Weather StatementILXFulton28 min
Sep 27, 9:51 PM CDTSpecial Weather StatementILXDeWitt24 min
Sep 27, 10:01 PM CDTSpecial Weather StatementILXTazewell44 min
Sep 27, 10:20 PM CDTSpecial Weather StatementILXCass, Fulton, Mason, Schuyler55 min
Sep 27, 11:06 PM CDTSpecial Weather StatementILXDeWitt, Logan, McLean24 min
Sep 27, 11:30 PM CDTSpecial Weather StatementILXDeWitt, McLean45 min
Sep 27, 11:36 PM CDTSevere Thunderstorm WarningILXMcLean39 min
Sep 28, 12:20 AM CDTSpecial Weather StatementILXChampaign, Douglas40 min
Sep 28, 12:46 AM CDTSpecial Weather StatementILXVermilion44 min
Sep 28, 1:13 AM CDTAreal Flood WarningILXFulton, Knox, Marshall, Peoria, Stark, Tazewell and 1 more12 hr
Sep 28, 1:51 AM CDTSpecial Weather StatementILXCass, Morgan, Schuyler, Scott54 min
Sep 28, 10:58 AM CDTRiver Flood WarningILXMarshall, Putnam9 days
Sep 28, 10:58 AM CDTRiver Flood WarningILXPeoria, Tazewell, Woodford13 days
Sep 28, 10:58 AM CDTRiver Flood WarningILXCass, Fulton, Mason22 days
Sep 28, 3:17 PM CDTFlash Flood WatchILXFulton, Knox, Marshall, Peoria, Stark, Tazewell and 1 more12 hr

Nearby

River Flood Warnings in Illinois, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.